Mar 6, 2017
I have been taking Didanosine! Nevirapine and Epzicom for man years with good success (undetectable viral load, decent T cells). I am considering switching to Genvoya I order to simplify pill regimen and affordability (copayment on 1 med vs 3). Thoughts?
Response from Dr. Young
Hello and thanks for posting.
There's a good chance that you should be able to simplify your therapy. If anything, regimens that include 3 nucleoside (nuke) inhibitors are generally not used much anymore.
Your regimen suggests to me that at some point, a care provider was concerned about drug resistance, so before switching, it would be good to check your previous drug resistance tests to see if your virus might be resistant to any of the parts of Genvoya (tenofovir, FTC or (very unlikely) the integrase inhibitor elvitegravir). It's also very plausible that your virus is sensitive to the other once-daily single pill integrase regimen, Triumeq- since you're already taking Epzicom, and abacavir and 3TC are 2 of the three drugs in the Triumeq combo.
If you don't have access to the old resistance tests, and assuming that your viral load is suppressed and that you live in the US, your care provider could order a Genosure Archive test. This looks for evidence of drug resistance in archived viral DNA and doesn't require a viral load >500 that is needed for the conventional resistance tests.
Ultimately, as long as your virus is sensitive to at least 2, and preferably 3 of the medications in Genvoya, the switch should work fine, and bring your treatment regimen fully into the 21st century.
I hope that helps, BY
Am hiv positive getting dry cough how to control iy
What will happen if I take Stribild for 10 years or more?
- Oral Sex On A Woman And HIV Transmission Risk
- Chills After Mutual Masturbation Worried I Have HIV
- Itchy Testicles After Touching A Bloody Scab Sign Of HIV AIDS
- Sinus Infection After Oral Sex Worried I Have HIV
- Swollen Lymph Nodes After Masturbation Worried I Have HIV
- Tingling Lips After Touching Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.